Not had one for 5 days. Is this common and for how long will this last? Is there anything I can do to help these symptoms?
Hi, Darlene! Yes, discontinuation syndrome can be a bear. Because of Effexor's half life a percentage of your last dose will remain in your system for several days and the worst of the symptoms usually appear about 3-5 days later. They can last several days to several weeks... but they do get better each day.
There are two relatively good articles about managing symptoms online... but we can't post direct links on this site. Try Googling "Deal with effexor withdrawal wikiHow" and/or "Effexor withdrawal Mental Health Daily" and try to avoid the babble sites that will tell you your brain will never recover, etc., etc., etc.
I took Effexor 225mg/day for over 7 years and when I had to stop it rather abruptly for an unrelated medical problem I only had minimal symptoms for about a week.
I'm glad you did the sensible thing and took the tapering route... it will make things much easier for you.
Best regards and if you have questions or concerns along the way feel free to post anytime, okay?
First of all one should NEVER come off of SSRI/Norepinephrine inhibitor type antidepressant medications unless under the strict guidance of a quilified psychiatrist.Doing so too quickly can cause seizures and if you are lucky the following very unpleasant side effects:
agitation, anorexia, anxiety, confusion, impaired coordination, diarrhea, dizziness, dry mouth, dysphoric mood, fasciculation, fatigue, headaches, hypomania, insomnia, nausea, nervousness, nightmares, sensory disturbances (including shock-like electrical sensations), somnolence, sweating, tremor, vertigo, and vomiting.
Venlafaxine, unlike some of its cousins in the same group has a very short half life meaning it is eliminated from your body rather quickly. But if you took it for some time it did build up in your tissues, I suggest plenty of water.. perhaps some electrolytes (smart water or a couple of Gatorade over a couple of days) eat well..get a little sunshine because you may have rebound depression and sun raises serotonin levels. I hope I have helped, you are in my thoughts. Feel free to ask anything else. Good luck!,
When i stopped venlafaxine i stopped it very gradually. i stopped half of pills once a week. for like a whole year gradually... and felt mild symptoms. i stopped it for one year and now im back on it bc i need it... 6 days and its not easy... as long i have this support system it really help to get answers for other ppl
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Has anyone on prednisone experienced migraine headaches; all the symptoms, dizziness, nausea, etc. ?
Posted 24 Jan 2014 • 1 answer
Posted 1 Aug 2014 • 1 answer
Posted 27 Dec 2014 • 1 answer
Posted 17 Jan 2016 • 0 answers
Posted 2 Jun 2018 • 0 answers